Alert archive / Texas / Hard Freeze Warnings in 2011
Hard Freeze Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this hard freeze warning at Feb 2, 2011, 3:29 PM CST for 21 counties in Texas; 17 parishes in Louisiana; 9 counties in Arkansas. It took effect at Feb 2, 2011, 6:00 PM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2011, 3:29 PM CST (21:29 UTC)
- In effect from
- Feb 2, 2011, 6:00 PM CST
- Expired
- Feb 3, 2011, 7:52 AM CST
- In force
- 14 hr
- Issued by
- NWS Shreveport, LA
All 47 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 16 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- -175 m²/s²
- 0-3 km storm-relative helicity
- -126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this hard freeze warning went out at Feb 2, 3:17 PM CST, 12 minutes earlier.
Area forecast discussion, Feb 2, 3:17 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
317 PM CST WED FEB 2 2011
.DISCUSSION...
ANOTHER COLD NIGHT ON TAP FOR TONIGHT WITH TEMPERATURES DROPPING
INTO THE MID TEENS TO NEAR 20 DEGREES. A HARD FREEZE WARNING WILL
BE ISSUED FOR THE ENTIRE FOUR STATE AREA FOR TONIGHT. IN
ADDITION...A WIND CHILL ADVISORY WILL BE ISSUED FOR THE NORTHWEST
HALF OF THE FOUR STATE AREA. IN THAT AREA...WIND CHILL READINGS
WILL DROP TO THE SINGLE DIGITS AGAIN TONIGHT.
AFTER A RATHER QUITE NIGHT TONIGHT...ANOTHER ROUND OF WINTER
WEATHER IS EXPECTED TO DEVELOP OVER NORTH LOUISIANA AND EAST TEXAS
THURSDAY NIGHT AND FRIDAY MORNING. ALTHOUGH THE PRECIPITATION
AMOUNTS ARE SOMEWHAT IN QUESTION AT THIS TIME...ESPECIALLY OVER
NORTHEAST TEXAS AND SOUTH ARKANSAS...A WINTER STORM WATCH WILL BE
ISSUED FOR THURSDAY NIGHT AND FRIDAY MORNING OVER NORTH LOUISIANA
AND EAST TEXAS. SNOW AND ICE AMOUNTS IN THOSE AREAS ARE EXPECTED
TO REACH ONE QUARTER INCH OF ICE SOUTH OF A LINE FROM COLUMBIA TO
NATCHITOCHES LA...WITH SNOW AMOUNTS OF 1 TO 4 INCHES POSSIBLE IN
NORTH LA AND EAST TX THURSDAY NIGHT AND FRIDAY MORNING. THIS STORM
SYSTEM IS DRIVEN BY UPPER LEVEL MOISTURE OVERRUNNING THE COLD
AIR...AND A SURFACE LOW DEVELOPING IN THE NORTHWEST GULF OF
MEXICO. RESIDENTS WILL NEED TO STAY TUNED FOR FURTHER UPDATES ON
THIS POTENTIAL WINTER WEATHER SCENARIO.
AFTER FRIDAY...THE LARGE UPPER LEVEL TROUGH THAT HAS PERSISTED TO
THE WEST OF THE FORECAST AREA FOR SEVERAL DAYS...WILL TRANSITION TO
THE EAST OF THE AREA...CREATING A MORE DRY AND STABLE WEATHER
PATTERN FOR THE WEEKEND AND EARLY NEXT WEEK. A GRADUAL WARM UP
WILL OCCUR FOR SATURDAY THROUGH MONDAY WITH HIGHS IN THE 50S.
03
&&
.AVIATION...
CIGS ACROSS AREA HAVE IMPROVED TO VFR AREAWIDE...WITH MAINLY MID
AND UPPER LVL CLOUD COVER. ALTHOUGH TRENDS INDICATE CONTINUED VFR
CONDITIONS...THE FACT THAT NW WINDS ARE ADVECTING ACROSS A SOLID
AREA OF SNOW COVER ACROSS NEARLY ALL OF OK...AND PORTIONS OF
TX...ALONG AND WEST OF I-35...LOW CLOUD REDEVELOPMENT OVERNIGHT
REMAINS A POSSIBILITY OVERNIGHT. NW WINDS WILL SHIFT TO N-NE BY
THU MORNING...WITH MID AND UPPER LVL CLOUDS TO CONTINUE THRU
PERIOD.
/VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 20 37 24 38 22 / 0 20 40 50 20
MLU 21 36 24 39 25 / 0 30 60 60 20
DEQ 15 32 19 36 21 / 0 10 20 30 10
TXK 17 32 22 36 22 / 0 10 30 40 20
ELD 20 35 22 38 21 / 0 20 40 40 20
TYR 16 33 21 35 23 / 0 10 40 50 20
GGG 17 33 21 36 21 / 0 10 40 50 20
LFK 20 36 24 39 20 / 0 20 60 60 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HARD FREEZE WARNING UNTIL 9 AM CST THURSDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
WIND CHILL ADVISORY UNTIL 9 AM CST THURSDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>072.
LA...HARD FREEZE WARNING UNTIL 9 AM CST THURSDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.
WIND CHILL ADVISORY UNTIL 9 AM CST THURSDAY FOR THE FOLLOWING
ZONES: LAZ001>003.
OK...HARD FREEZE WARNING UNTIL 9 AM CST THURSDAY FOR THE FOLLOWING
ZONES: OKZ077.
WIND CHILL ADVISORY UNTIL 9 AM CST THURSDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...HARD FREEZE WARNING UNTIL 9 AM CST THURSDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
FOR THE FOLLOWING ZONES: TXZ138-149>153-165>167.
WIND CHILL ADVISORY UNTIL 9 AM CST THURSDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>151.
&&
03/07Hazardous weather outlook, Feb 2, 11:57 AM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1157 AM CST WED FEB 2 2011 ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-031200- BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-CLAIBORNE-COLUMBIA-FRANKLIN- GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NEVADA-PANOLA-RED RIVER TX-RUSK-SEVIER-SMITH- TITUS-UNION AR-UPSHUR-WEBSTER-WOOD- 1157 AM CST WED FEB 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A HARD FREEZE IS EXPECTED AGAIN TONIGHT...WITH TEMPERATURES DROPPING INTO THE TEENS AND LOWER 20S OVER MUCH OF THE AREA. NORTHWEST WINDS AROUND 10 MPH MAY PERSIST TONIGHT...LOWERING WIND CHILLS TO VERY COLD READINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION THURSDAY NIGHT...WITH AREAS OF SNOW DEVELOPING ACROSS EAST TEXAS THURSDAY EVENING...AND SPREADING NORTHEAST ACROSS NORTHWEST LOUISIANA... SOUTHWEST ARKANSAS...AND NORTH CENTRAL LOUISIANA THURSDAY NIGHT THROUGH FRIDAY MORNING. RESIDENTS OF THE FOUR STATE AREA NEED TO STAY UP TO DATE ON THIS WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LAZ005-006-010>014-017>022-TXZ152-153-165>167-031200- ANGELINA-BIENVILLE-CALDWELL-DE SOTO-GRANT-JACKSON-LA SALLE-LINCOLN- NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-SABINE TX- SAN AUGUSTINE-SHELBY-UNION LA-WINN- 1157 AM CST WED FEB 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A FREEZE IS EXPECTED AGAIN TONIGHT AS TEMPERATURES DROP INTO THE UPPER TEENS TO MID 20S. WITH NORTHWEST WINDS ABOUT 10 MPH...THE WINDS CHILL READINGS WILL DROP TO VERY LOW READINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION THURSDAY NIGHT...WITH AREAS OF SLEET AND SNOW DEVELOPING ACROSS EAST TEXAS THURSDAY EVENING...AND SPREADING NORTHEAST ACROSS NORTH CENTRAL LOUISIANA THURSDAY NIGHT. THE WINTRY MIX OF PRECIPITATION SHOULD DIMINISH FROM SOUTHWEST TO NORTHEAST BY LATE FRIDAY MORNING...AS TEMPERATURES SLOWLY WARM ABOVE FREEZING. STAY TUNED TO THE LATEST STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN SHREVEPORT CONCERNING THIS WINTER WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 03
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 9:35 PM CST | Hard Freeze Warning | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 11 hr |
| Feb 2, 3:43 PM CST | Wind Chill Advisory | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more | 17 hr |
| Feb 2, 3:43 PM CST | Winter Storm Watch | SHV | Angelina, Cherokee, Harrison, Nacogdoches, Panola, Rusk and 3 more | 15 hr |
Nearby
Hard Freeze Warnings in Texas, 2011Hard Freeze Warnings in Louisiana, 2011Hard Freeze Warnings in Arkansas, 2011Every hard freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.